MAUDE Adverse Event Report: HAEMONETICS CORPORATION NEXSYS PLASMA COLLECTION SYSTEM; PCS-300-US

HAEMONETICS CORPORATION NEXSYS PLASMA COLLECTION SYSTEM; PCS-300-US
Model Number PCS-300-US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2025
Type of Reportable Event Death
Event or Problem Description
This report is being submitted to align with customer reporting requirements.The use of the haemonetics medical device in the donation procedure is not suspected to have resulted in the adverse outcome of the donor.Donor was a 34-year-old female who was noted to have expired due to an unknown cause.Donor has donated plasma since (b)(6) 2022.She has donated 16 times in a lifetime and 6 times this year.Donors last donation was (b)(6) 2025.No significant information was noted on last date of donation.Review of chart noted donor had no medical problems except a small painless umbilical hernia.The donor was not taking any medications and had normal physical exams and normal lab results during their time donating.Screening test results were normal except donor has 2 out of limit hematocrits of 35% (b)(6) 2025) and 25% ((b)(6) 2022).Review of vitals were normal throughout plasma donation.Donor had 2 temporary deferrals due to out of limit hematocrits, 1 temporary deferral due to being a lapsed donor, 1 temporary medical deferral due to minor adverse event labeled as hypotensive/vasovagal reaction.It is unknown if an autopsy was performed.The customer has no information from the attending physician, surgeon hospital representative or healthcare professional.The donor did not experience a reaction or adverse event and there were no errors on the machine or issues reported with the disposables during the donor's last donation on (b)(6) 2025.The death was found on a social media post and took place sometime after the donation; death did not occur at the donation site.
 
Additional Manufacturer Narrative
A haemonetics field service engineer evaluated the equipment used during the donation.Device was tested and no problem was found.All other parameters verified.Function tests completed.Machine meets manufacturer's specifications and is ready to use.Based on this description the device is evaluated with no defect.There are no nonconformances against the device serial number and no capas related to this complaint.A review of the dhr shows no issues during manufacturing and all testing passed.The disposables used with the system were discarded, however there were no recalls or adverse trends related to the product lots used in the procedure.There is no evidence to suggest that the donor event was related to the device or disposables used during the plasmapheresis procedure.

Brand Name
NEXSYS PLASMA COLLECTION SYSTEM
Common Device Name
PCS-300-US
Manufacturer (Section D)
HAEMONETICS CORPORATION
125 summer street
boston MA 02110
Manufacturer (Section G)
HAEMONETICS CORPORATION
125 summer street
boston MA 02110
Manufacturer Contact
brenda bruyere
125 summer street
boston, MA 02110
MDR Report Key21583540
Report Number1219343-2025-00003
Device Sequence Number9467887
Product Code GKT
UDI-Device Identifier30812747011659
UDI-Public(01)30812747011659
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
BK180185
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPCS-300-US
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Initial Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age34 YR
Patient SexFemale
Patient Weight66 KG